MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CHANNEL-OPENING CLEANING BRUSH

OLYMPUS MEDICAL SYSTEMS CORP. CHANNEL-OPENING CLEANING BRUSH
Model Number MH-507
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus service center for evaluation and the issue was confirmed.A visual inspection was performed on the received condition.Over fifty (50) percent of the brush bristles were missing from the complained device.The metal portion of the complained device was bent.There were no signs of foreign material, and the green handle appeared normal.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
It was reported to olympus that during reprocessing, the channel-opening cleaning brush lost bristles.The intended procedure was completed.The same device was not used to complete the procedure.No other equipment was replaced.No patient harm reported.This complaint is related to patient identifier: (b)(6) (model # mh-507, serial number: (b)(4)).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The root cause of the issue could not be conclusively specified.It was confirmed that the brush had lost hair and the shaft was bent.It was likely that this phenomenon was caused by the bending of the shaft, which created a gap in the part where the hair was bundled.Bending of the shaft occurred when an external force was applied to the brush during the first use.Alternatively, it is likely that it was caused by the application of external force during transportation or storage to the facility.The instructions for use (ifu) provides the following guidelines: when inserting the channel-opening cleaning brush (mh-507), the single use channel-opening cleaning brush (maj-1339), or the single use combination cleaning brush (bw-412t) into the suction cylinder, do not forcibly insert the brush beyond the middle of the brush section.Otherwise, the brush may become stuck in the suction cylinder.

Brand Name
CHANNEL-OPENING CLEANING BRUSH
Common Device Name
CHANNEL-OPENING CLEANING BRUSH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12263465
Report Number8010047-2021-09669
Device Sequence Number11977079
Product Code MNL
UDI-Device Identifier04953170023187
UDI-Public04953170023187
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-507
Device Lot Number0YR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1